MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480410-L
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was has not been returned for evaluation.
 
Event or Problem Description
It was reported that resistance was encountered during advancement of the coil.During the removal attempt, the coil detached in the microcatheter.Both segments of the coil were removed together with the microcatheter from the patient.There was no reported intervention or patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The pusher and detached implant coil were returned for analysis.The implant coil was not attached to the pusher and was stretched on the proximal end; however, the proximal tie knot and marker band were intact.The end of the monofilament was not visible on the implant.The distal tip of the pusher was intact and not kinked.The hydrogel was dehydrated with blood on the surface indicating that it was inside the catheter or vessel of the patient.Based on the investigation, the complaint could not be verified as implant coil was stretched at the proximal end and detached from the pusher.This is consistent with the attachment monofilament being subjected to tensile force greater than what was required to initiate stretching of the coil.The implant is broken detachment zone but not broken into two spate pieces.There is not enough evidence available to confirm that a premature detachment occured.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7170288
Report Number2032493-2018-00003
Device Sequence Number13925867
Product Code HCG
UDI-Device Identifier00810170017902
UDI-Public(01)00810170017902(11)161110(17)211031(10)161110LC5
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number45-480410-L
Device Catalogue Number45-480410
Device Lot Number161110LC5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight84